Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 13, 2021, 9:54 PM EDT for Wayne County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 9:54 PM EDT (01:54 UTC)
- Expired
- Jun 13, 2021, 10:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
490
WWUS81 KBUF 140154
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
954 PM EDT Sun Jun 13 2021
NYZ003-004-140230-
Wayne-Monroe-
954 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND SOUTHEASTERN
MONROE COUNTIES...
At 954 PM EDT, a strong thunderstorm was located over East Rochester,
moving east at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm, along with brief heavy downpours.
Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Ontario, Henrietta, Penfield, Williamson, Marion, Palmyra, Sodus,
Walworth, Macedon, and Pittsford.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 near exit 46.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4301 7765 4313 7766 4333 7718 4333 7714
4332 7709 4310 7699 4303 7734 4304 7748
TIME...MOT...LOC 0154Z 251DEG 12KT 4309 7751
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:45 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 13, 7:45 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 745 PM EDT Sun Jun 13 2021 .SYNOPSIS... A few widely scattered showers and storms are possible tonight through Monday, but the spotty nature of the storms will prevent most areas from seeing any significant rainfall. Surface high pressure builds into the region Tuesday with cooler and drier weather through Thursday. Chances for showers return towards the tail end of the week. && .NEAR TERM /THROUGH MONDAY/... A weak mid level trough in the 925-700MB layer is found from Rice Lake just north of Lake Ontario to the Niagara Frontier early this evening. A narrow ribbon of more favorable low/mid level moisture along and ahead of this trough is allowing for a supportive convective environment to develop across portions of Western NY. A fairly impressive cluster of storms over the Niagara Peninsula of Ontario have developed near the interface of the Lake Erie and Lake Ontario lake breezes. These cores have been strongest on the Canadian side of the border and near the Niagara River, weakening as they move east and into the remnant shadow of stable lake air from Lake Erie. This trough will continue to move east through this evening, supporting widely scattered showers and storms moving east across much of the area, reaching the eastern Lake Ontario region by late evening. These showers and storms may linger through about 06Z across Lewis County before ending overnight. Another more robust shortwave trough will track into the Great Lakes Monday. Instability will increase during the day with 30kts of 0-6km bulk shear across the region and a round of storms are possible across the region. There will be a few factors that diminish the severe threat Monday, one being cloud cover through the morning hours limiting instability. Another is the lower dewpoints, in the 50s and weak lapse rates. While thunderstorms are possible, severe threat is low. Temperatures will rise into the low to mid 70s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... By Monday night, the main mid-level closed low and associated coherent vort max will be transitioning through the forecast area. This will allow for the best lift and co-located mid-level cold pool to slowly migrate through the area. As a result, showers will come to an end from west to east as this occurs through the night. Deep layer northwesterly flow and continued cold advection continue after the passage of the main mid-level low right through the short term period. Skies gradually get progressively clearer, as well, as layer RH values subside with surface high pressure advancing toward the area. This will yield a period of brisk NW flow over the area from Tuesday and Wednesday with a diurnal minimum Tuesday night. During this minimum, radiational cooling with clear skies and lighter flow should allow for decoupling and strong temperature falls in the valleys. There is an outside chance of a bit of isolated frost in the valleys of the Southern Tier and North Country should everything work out perfectly. Otherwise, temperatures will fall below normal across the board. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A large area of high pressure centered over the Great Lakes Wednesday night will provide a quiet start to the long term period. The area of high pressure will track from the Great Lakes to just off the Mid-Atlantic coast by Friday afternoon. As the high pressure tracks southeast, an area of low pressure will track across Ontario and into Quebec, with its trailing cold front (and pre-frontal trough) crossing Western and North Central NY late Friday afternoon into early Saturday morning. Showers and thunderstorms will be possible as the trough and front cross the area. Behind the passing cold front, the potential for showers will continue through most of Saturday as the axis of the larger scale trough crosses the region. High pressure will provide for quiet weather to finish off the weekend on Sunday, but a few showers may linger for eastern portions of the area. Temperatures during the long term will warm from the low to mid 70s on Thursday to the mid 70s and low 80s for most areas for Friday and Saturday, followed by cooler temps in the low to mid 70s for Sunday. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR will prevail most of the time tonight through Monday, but scattered showers and storms will be capable of producing brief/local MVFR to IFR conditions. A weak trough will cross the area from west to east through the first half of tonight, producing scattered showers and thunderstorms early this evening for KBUF, KIAG, mid evening for KROC, and late evening near KART. Mainly dry weather will return from west to east overnight following this line of scattered storms. Another mid level trough will cross the eastern Great Lakes Monday, producing more scattered showers and a few isolated thunderstorms. Outlook... Tuesday...Mainly VFR. A chance of showers. Wednesday through Friday...VFR. && .MARINE... A few scattered showers and thunderstorms will cross the eastern Great Lakes this evening, capable of producing isolated gusty winds and hail. A weak surface trough will gradually move across the eastern Great Lakes tonight, but winds will not pick up much until Monday following its passage. This will produce some chop, with conditions expected to approach but likely fall short of small craft criteria on Monday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/HSK NEAR TERM...Hitchcock/HSK SHORT TERM...Fries LONG TERM...SW AVIATION...Hitchcock MARINE...Fries/Hitchcock/HSK
Hazardous weather outlook, Jun 13, 5:22 AM EDT, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 522 AM EDT Sun Jun 13 2021 NYZ001>008-010-011-141000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee- 522 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-085-141000- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 522 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Showers and thunderstorms may develop this afternoon and early evening. Thunderstorms that do develop may produce gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 522 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Jun 13, 6:29 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
629 PM EDT Sun Jun 13 2021
NYZ001-010-132315-
Niagara-Northern Erie-
629 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM MAY AFFECT NORTHWEST ERIE AND SOUTHWESTERN
NIAGARA COUNTIES...
At 627 PM EDT, a strong thunderstorm was located near Saint
Catharine's Ontario, moving east at 35 mph. If this storm maintains
its intensity as it crosses the Niagara River, severe weather
including large hail and damaging winds may be possible across
portions of the Niagara Frontier this evening.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
4325 7905 4326 7864 4299 7866 4304 7901
4305 7900 4307 7901 4308 7908
TIME...MOT...LOC 2227Z 272DEG 29KT 4315 7910
HitchcockLocal storm report, Jun 13, 8:36 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
836 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM MARINE HAIL 2 WNW NIAGARA FALLS 43.11N 79.06W
06/13/2021 M0.88 INCH LOZ030 NY PUBLIC
REPORTED IN NIAGARA FALLS, ONTARIO.
&&
HITCHCOCKSpecial weather statement, Jun 13, 8:43 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
843 PM EDT Sun Jun 13 2021
NYZ013-014-140115-
Ontario-Livingston-
843 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES...
At 842 PM EDT, a strong thunderstorm was located near Conesus, or 12
miles northeast of Dansville, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Conesus, Bristol, Naples, Honeoye, Hemlock, Springwater, Canadice,
Bristol Mountain and Hunt Hollow.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4262 7774 4278 7773 4286 7738 4264 7736
4258 7737
TIME...MOT...LOC 0042Z 264DEG 19KT 4272 7759
HitchcockSpecial weather statement, Jun 13, 8:45 PM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Buffalo NY 845 PM EDT Sun Jun 13 2021 NYZ021-140115- Allegany- 845 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGANY COUNTY... At 845 PM EDT, a strong thunderstorm was located near Wellsville, moving east at 25 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Wellsville, Whitesville, Andover, Alma, Stannards, Paynesville, Little Genesee and Ceres. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4200 7829 4222 7774 4200 7775 TIME...MOT...LOC 0045Z 250DEG 22KT 4211 7789 EAJ
Special weather statement, Jun 13, 9:31 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
931 PM EDT Sun Jun 13 2021
NYZ021-140200-
Allegany-
931 PM EDT Sun Jun 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ALLEGANY
COUNTY...
At 930 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shinglehouse to near Genesee.
Movement was east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms, in addition to heavy rainfall.
Locations impacted include...
Whitesville, Bolivar, Alma, Stannards, Paynesville, Little Genesee
and Ceres.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4200 7831 4202 7831 4210 7807 4208 7775
4200 7775
TIME...MOT...LOC 0130Z 251DEG 17KT 4201 7824 4199 7792
EAJSpecial weather statement, Jun 13, 9:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
954 PM EDT Sun Jun 13 2021
NYZ003-004-140230-
Wayne-Monroe-
954 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND SOUTHEASTERN
MONROE COUNTIES...
At 954 PM EDT, a strong thunderstorm was located over East Rochester,
moving east at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm, along with brief heavy downpours.
Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Ontario, Henrietta, Penfield, Williamson, Marion, Palmyra, Sodus,
Walworth, Macedon, and Pittsford.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 near exit 46.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4301 7765 4313 7766 4333 7718 4333 7714
4332 7709 4310 7699 4303 7734 4304 7748
TIME...MOT...LOC 0154Z 251DEG 12KT 4309 7751
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:43 PM EDT | Special Weather Statement | BUF | Livingston | 32 min |
| Jun 13, 8:45 PM EDT | Special Weather Statement | BUF | Allegany | 30 min |
| Jun 13, 9:19 PM EDT | Special Marine Warning | BUF | 73 min | |
| Jun 13, 9:31 PM EDT | Special Weather Statement | BUF | Allegany | 29 min |
| Jun 13, 10:23 PM EDT | Special Weather Statement | BUF | Wayne | 37 min |
| Jun 13, 11:01 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 44 min |
| Jun 13, 11:45 PM EDT | Special Weather Statement | BUF | Jefferson, Oswego | 30 min |
| Jun 14, 12:04 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 56 min |
| Jun 14, 12:42 AM EDT | Special Weather Statement | BUF | Lewis | 33 min |
| Jun 14, 1:17 AM EDT | Special Weather Statement | BUF | Lewis | 43 min |
| Jun 14, 5:08 PM EDT | Special Weather Statement | BUF | Niagara | 37 min |
| Jun 14, 5:36 PM EDT | Special Weather Statement | BUF | Genesee, Niagara | 24 min |
| Jun 14, 6:04 PM EDT | Special Weather Statement | BUF | Genesee | 41 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.